Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 6, 2006, 6:53 PM MDT for Washington County, Utah. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 6:53 PM MDT (00:53 UTC)
- Expired
- Jul 6, 2006, 7:45 PM MDT
- In force
- 52 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 68 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4029 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 070055 SVRSLC UTC053-070145- /O.NEW.KSLC.SV.W.0027.060707T0053Z-060707T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 653 PM MDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WASHINGTON COUNTY IN UTAH... * UNTIL 745 PM MDT. * AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LA VERKIN...OR ABOUT 17 MILES NORTHEAST OF ST GEORGE...AND WAS MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOQUERVILLE AROUND 700 PM. RURAL CENTRAL WASHINGTON COUNTY AROUND 710 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3701 11350 3700 11330 3726 11313 3733 11331 $$ TARDY
1 follow-up statement
000 WWUS55 KSLC 070142 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 741 PM MDT THU JUL 6 2006 UTC053-070151- /O.EXP.KSLC.SV.W.0027.000000T0000Z-060707T0145Z/ WASHINGTON UT- 741 PM MDT THU JUL 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY EXPIRES AT 745 PM MDT... SEVERE THUNDERSTORMS HAVE WEAKENED BUT CONTINUE TO PRODUCE HEAVY RAIN AS THEY TRACK ACROSS EASTERN WASHINGTON COUNTY AND ZION NATIONAL PARK. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE BUT A FLASH FLOOD WARNING REMAINS IN EFFECT FOR FORT PIERCE WASH NEAR THE ARIZONA BORDER TO SAINT GEORGE. LAT...LON 3701 11350 3700 11330 3726 11313 3733 11331 $$ TARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:05 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 6, 4:05 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 PM MDT THU JUL 6 2006 .SYNOPSIS...A MOIST SOUTH TO SOUTHWESTERLY FLOW WILL REMAIN ACROSS THE INTERMOUNTAIN WEST THROUGH THE WEEKEND...AND INTO EARLY NEXT WEEK. && .DISCUSSION...CLOUDS FROM CONVECTIVE ACTIVITY LATE LAST NIGHT AND THIS MORNING HELPED TO SUPPRESS THE ACTION THIS AFTERNOON AND NOT REALLY UTILIZING 0.75 TO 1.00 INCH PAWS. CONVECTION NOW STARTING TO POP ACROSS THE WASATCH PLATEAU...WITH A LITTLE ACTIVITY DOWN THE SPINE OF THE CENTRAL MOUNTAINS. MOST OF THE ACTIVITY OCCURRING OUTSIDE THE STATE BORDER IN NV AND AZ...AND IS EXPECTED TO MOVE INTO UTAH THIS EVENING. A SHORTWAVE OVER EAST CENTRAL NEVADA WILL KEEP CONVECTION GOING ACROSS MUCH OF WESTERN UTAH INTO THE EVENING HOURS. THE RR QUAD OF AN 80 KT JET OVER IDAHO SHOULD HELP MAINTAIN LIFT INTO THE EVENING HOURS ACROSS MUCH OF NORTHERN UTAH. WITH LOSS OF HEATING...DROPPED POPS TO ISOLATED AFTER MIDNIGHT. THE 12Z WRF DEVELOPED AN MCS-LIKE FEATURE ACROSS NORTHEAST NV THAT IS NOT IN THE 18Z RUN. HOWEVER...A STRONG CLUSTER OF STORMS EAST OF ELY HAS THE POTENTIAL TO DROP SOME PRETTY DECENT DOWNDRAFTS. EXPECT THIS AREA TO MOVE INTO MILLARD AND JUAB COUNTIES IN THE NEXT FEW HOURS AND MAY REACH THE UTAH/SALT LAKE VALLEYS BEFORE DYING OUT NEAR MIDNIGHT. A SECOND AREA OF STORMS NEAR ELKO WILL GRAZE EXTREME NORTHWEST UTAH THIS EVENING. ANOTHER DISTURBANCE MAKING FOR AN ACTIVE AFTERNOON OVER NORTHERN AZ WILL MOVE INTO SOUTHEAST UTAH TONIGHT. THIS AREA MAY BE A BIT OVERDONE IN THE CURRENT FORECAST AS FAR AS POPS...BUT WITH RELATIVELY DECENT MOISTURE TO WORK WITH...THERE SHOULD BE A FLARE UP OF THUNDERSTORMS ACROSS THE HENRYS AND THE DAN RAFAEL SWELL THIS EVENING THAT TRANSLATES NORTHEAST OVERNIGHT. DIFFERENT CONVECTIVELY/NON CONVECTIVELY INDUCED DISTURBANCES EVIDENT IN THE MODELS FOR THE NEXT FEW DAYS...KEEPING FLASH FLOOD POTENTIAL PRESENT AT LEAST INTO THE WEEKEND. THE LATEST WRF RUN BRINGS AN IMPRESSIVE LOOKING CIRCULATION UP THROUGH EASTERN UTAH ON FRIDAY AFTERNOON. DRYING WILL BE SLOW WITH NO REAL MECHANISM TO SWEEP OUT THE MOISTURE. GRADUAL DRYING TREND DETAILED IN THE MODELS EARLY NEXT WEEK. && .AVIATION...THUNDERSTORMS BEGINNING TO DEVELOP WEST OF THE KSLC TERMINAL SHOULD AFFECT THE AREA AFTER 23Z. VERY ACTIVE CONVECTION OVER E/CNTRL NV-W/CNTRL UT WILL ARRIVE AROUND MIDEVENING. THIS ACTIVITY SHOULD CALL IT QUITS BY AROUND 08Z. .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SMITH/CONGER
Hazardous weather outlook, Jul 6, 4:31 AM MDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 431 AM MDT THU JUL 6 2006 UTZ010>014-016>021-071115- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 431 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND SMALL HAIL ARE EXPECTED ACROSS PORTIONS OF SOUTHERN UTAH EAST OF INTERSTATE 15 THIS MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND ACROSS THE OUTLOOK AREA. MOISTURE IS EXPECTED TO GRADUALLY DECREASE THROUGH THIS PERIOD...WHICH WILL LEAD TO AN INCREASING CHANCE OF DRY THUNDERSTORMS BY THE WEEKEND ACROSS SOUTHERN UTAH. THESE DRY THUNDERSTORMS MAY RESULT IN AN INCREASED RISK OF NEW FIRE STARTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>009-015-WYZ021-071115- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WEST CENTRAL UTAH-SOUTHWEST WYOMING- 431 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH...AS WELL AS EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH TONIGHT ACROSS THE OUTLOOK AREA. STRONG GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THE WEEKEND...PRIMARILY OVER THE HIGHER TERRAIN. MOISTURE IS EXPECTED TO GRADUALLY DECREASE THROUGH THIS PERIOD...WHICH WILL LEAD TO AN INCREASING CHANCE OF DRY THUNDERSTORMS BY THE WEEKEND ACROSS SOUTHERN UTAH. THESE DRY THUNDERSTORMS MAY RESULT IN AN INCREASED RISK OF NEW FIRE STARTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SEAMAN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:26 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.